MAUDE Adverse Event Report: CONVATEC INC CURE CATHETER; CATHETER, STRAIGHT

CONVATEC INC CURE CATHETER; CATHETER, STRAIGHT
Model Number M14
Medical Device Problem Code Device Handling Problem (3265)
Health Effect - Clinical Code Urinary Tract Infection (2120)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The identification code, uca-pmc13.02, is not associated with a design or manufacturing-related complaint issue.Therefore, a detailed investigation or batch record review is not required.Based on the available information, this event is deemed to be a serious injury.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number: reporting site: 1049092, manufacturing site: 3005471919.
 
Event or Problem Description
Consumer's wife reports her husband has had "multiple utis in the 13 yrs he has used this product." she states he "has had utis over the years he has cathed but they were not often.Starting this past on (b)(6) 2025, is when they became recurrent.He recently had a ct with contrast which found a diverticulum and he is going to discuss this with his urologist at an upcoming appt later this month.Most recently of this past tuesday his internist checked his urine as he stated it looked very "trashy" and they found >100cfu of klebsiella in the urine culture.He is on a treatment course right now of keflex for 5 days.Prior to december wife states he has had multiple utis with various bacteria noting a >100 cfu of enterococcus uti in march and in february had a >100k of pseudomonas infection she actually administered iv antibiotics to him for 7 days of meropenem.She states since dec - march he has been on various treatment doses from 5- 7 days of either macrobid, keflex and ampicillin.During that time was also on a low dose 20 day antibiotic treatment dose (name unknown).He gets relief but then typically just 4 days or so later being off antibiotics, he gets symptomatic once again.His symptoms she said are usually his urine "looks trashy" and he doesn't have severe symptoms at the beginning but then suddenly he will have severe lower back pain, running down his leg.He hasn't been good about water intake - she is now having him drink 2, 16 ounces every day as well as added some pure cranberry juice to his diet along with probiotics due to all the antibiotics but nothing seems to be helping.He always washes his hands always prior to cic.To apply lubricant, he dips the catheter in a multi-use big long tube of mckesson lubricating jelly." consumer was advised of the potential cause of possible contamination doing this.Advised to use the sterility of the packaging to open and squeeze lubricant onto the catheter prior to use.He is not circumcised but takes caution to pull back skin when cleansing meatus with cotonelle bran hypoallergic wipes.

Brand Name
CURE CATHETER
Common Device Name
CATHETER, STRAIGHT
Manufacturer (Section D)
CONVATEC INC
211 american avenue
greensboro NC 27409
Manufacturer (Section G)
CONVATEC INC
211 american avenue
greensboro NC 27409
Manufacturer Contact
courtney smith
7815 national service road
suite 600
greensboro, NC 27409
6032470255
MDR Report Key24886235
Report Number1049092-2026-00109
Device Sequence Number21290725
Product Code EZD
UDI-Device Identifier00815947020031
UDI-Public00815947020031
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberM14
Device Lot Number25B09803
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2026
Initial Report FDA Received Date04/15/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/01/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age79 YR
Patient SexMale